Hail, Armstrong
- When
- June 16, 2:55 PM CST
- Where
- Armstrong County, 25 mi S of Claude
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -101.367
Isolated severe thunderstorms over the southcentral Texas panhandle produced a few reports of hail and high wind. Severe thunderstorms slightly further north developed into an extreme damaging wind event across the eastern Texas panhandle during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Isolated severe thunderstorms over the southcentral Texas panhandle produced a few reports of hail and high wind. Severe thunderstorms slightly further north developed into an extreme damaging wind event across the eastern Texas panhandle during the late afternoon and early evening hours. Although some damage was reported from the high winds...no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:13 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT FRI JUN 16 2006 .DISCUSSION... ABUNDANT MID AND HIGH CLOUDS KEPT TEMPS DOWN FOR MOST OF THE DAY...HOWEVER DAYTIME HEATING HAS FINALLY BROKEN THE CAP ALONG THE DRYLINE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING FROM CANYON TO BORGER. THIS ACTIVITY IS ALL BEING CREATED FROM AN UNSEASONABLY STRONG UPPER LEVEL TROUGH OVER THE ROCKIES THAT IS SLOWLY MOVING EAST. DIFFLUENCE AHEAD OF THE TROUGH WILL KEEP THE THUNDERSTORMS GOING PAST MIDNIGHT IN THE EASTERN PANHANDLES. THERE MAY BE A SECONDARY AREA OF DEVELOPMENT UNDER THE LOW CENTER AS IT TRACKS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE TOMORROW...THUS HAVE CONTINUED SLT CHC POPS SATURDAY. THE UPPER LOW WILL PUSH A COLD FRONT INTO THE AREA WHICH WILL COOL TEMPS OFF SLIGHTLY OVER THE WEEKEND. UNFORTUNATELY THE REMAINDER OF THE FORECAST PERIOD PROMISES A RETURN OF HOT AND DRY CONDITIONS AS AN UPPER LEVEL HIGH BUILDS INTO NEW MEXICO AND THE PANHANDLES. AT THIS POINT IT APPEARS WINDS SHOULD NOT GET HIGH ENOUGH TO WARRANT THE ISSUANCE OF ANY FIRE WEATHER PRODUCTS. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 86 62 90 / 50 20 20 0 BEAVER OK 65 84 62 91 / 70 20 20 0 BOISE CITY OK 58 83 60 89 / 40 20 20 0 BORGER TX 63 85 66 93 / 60 20 20 0 BOYS RANCH TX 63 90 62 95 / 40 20 20 0 CANYON TX 63 89 59 92 / 50 20 20 0 CLARENDON TX 65 82 65 92 / 70 30 20 0 DALHART TX 58 86 61 91 / 40 20 20 0 GUYMON OK 63 86 62 92 / 50 20 20 0 HEREFORD TX 62 89 60 91 / 40 20 20 0 LIPSCOMB TX 65 83 62 90 / 70 20 20 0 PAMPA TX 62 84 65 88 / 70 20 20 0 SHAMROCK TX 66 87 67 92 / 70 30 20 0 WELLINGTON TX 69 87 68 94 / 70 30 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT FRI JUN 16 2006 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 314 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER 489 FOR THE WESTERN OKLAHOMA PANHANDLE UNTIL 7 PM CDT. THE NATIONAL WEATHER SERVICE ISSUED A TORNADO WATCH NUMBER 492 FOR THE CENTRAL AND EASTERN OKLAHOMA AND TEXAS PANHANDLES UNTIL 9 PM CDT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE MAINLY OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THE REST OF TONIGHT DUE TO SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS. THE HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL INCREASE THE FIRE DANGER THIS AFTERNOON ONCE AGAIN. LIGHTNING IGNITED FIRES MAY ALSO OCCUR AND SPREAD RAPIDLY DUE TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY THROUGH SATURDAY NIGHT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TODAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 138 PM CDT FRI JUN 16 2006 OKZ001-161945- CIMARRON- 138 PM CDT FRI JUN 16 2006 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN CIMARRON COUNTY...NEAR BLACK MESA STATE PARK AT 135 PM CDT...MOVING NORTH NORTHEAST AT 20 MPH. THE STORMS WILL AFFECT BLACK MESA STATE PARK AND THE KENTON AREA BETWEEN 145 PM AND 215 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 45 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT FRI JUN 16 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 15 NW BOISE CITY 36.88N 102.70W
06/16/2006 E60 MPH CIMARRON OK TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS BROKEN
&&
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT FRI JUN 16 2006 OKZ001-162145- CIMARRON- 347 PM CDT FRI JUN 16 2006 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN CIMARRON COUNTY...JUST WEST OF KEYES AND GRIGGS AT 345 PM CDT...MOVING NORTHEAST AT 30 MPH. THE STORM WILL AFFECT KEYES AND GRIGGS BETWEEN 400 PM AND 430 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 45 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The Amarillo radar (KAMA), 62 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
18 thunderstorm wind, 17 hail. Local standard time, as filed.
Hail fell across the southern and western sections of the city of Borger.
Numerous cottonwood trees of substantial size were reported damaged on ranch property.
Report of windows blown out of vehicles along with trees and power line blown down.
Hay barn reported blown two hundred yards by the high winds at County Road 9 and Farm to Market Road 1046.
Report of six to ten inch diameter tree branches blown down along State Highway 152.
Report of two tractor trailers jacknifed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517289, 5517290, 5517291, 5517292, 5517293, 5517294, 5517295, 5517296, 5517297, 5517371, 5517372, 5517373, 5517374, 5517375, 5517376, 5517377, 5517378, 5517379, 5517380, 5517381, 5517382, 5517383, 5517384, 5517385, 5517387, 5517386, 5517388, 5517389, 5517390, 5517391, 5517392, 5517393, 5517394, 5517395, 5517396.